Alabama, 2003Tornado in Alabama, May 7, 2003
May 7, 2003 · NWS BMX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 7, 1:21 PM CST, 1 hour 47 minutes earlier.
Area forecast discussion, May 7, 1:21 PM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
221 PM CDT WED MAY 07 2003
TOO BUSY FOR MUCH OF A DISCUSSION. ANOTHER IMPULSE WILL MOVE ACROSS
THE AREA TONIGHT. SEVERAL BOUNDARIES WILL PERSIST ACROSS THE AREA
ON THURSDAY AND WILL CARRY CHANCE POPS FOR MOST SECTIONS. UPPER
RIDGING WILL TAKE PLACE ON FRIDAY AND SATURDAY AND WILL LEAVE POPS
OUT OF THE FORECAST. NEXT SYSTEM WILL APPROACH ON SUNDAY AND THEN
MORE UNSETTLED WEATHER THE FIRST PART OF NEXT WEEK.
BHM 70/86/70/89/69 53---
MGM 71/89/70/91/69 62---
.BHM...NONE.
Hazardous weather outlook, May 7, 12:51 PM CST, 2 hours 17 minutes before
ALZ011>015-017>050-072045-
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
151 PM CDT WED MAY 07 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE (THIS AFTERNOON AND TONIGHT)...
SEVERE WEATHER SHOULD LAST INTO THE EVENING HOURS WITH LONG LIVED
TORNADIC SUPERCELLS MARCHING ACROSS CENTRAL ALABAMA.
DAMAGING WINDS AND LARGE HAIL ARE ALSO THREATS...ALONG WITH POSSIBLE
FLASH FLOODING.
.DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)...
AN UPPER LEVEL RIDGE WILL GRADUALLY BUILD IN FROM THE SOUTH OVER THE
REST OF THE WEEK. THIS WILL MOVE THE AREA OF POTENTIAL SEVERE
THUNDERSTORMS NORTHWARD OUT OF ALABAMA FOR THE END OF THE WEEK.
ALTHOUGH THERE WILL BE A SMALL CHANCE OF THUNDERSTORMS SUNDAY
THROUGH TUESDAY...AT THIS TIME NO WIDESPREAD OR ORGANIZED AREAS OF
SEVERE STORMS AREA EXPECTED ON THOSE DAYS.
.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS HAVE BEEN
ACTIVATED.
In the hours before
Local storm report, May 7, 1:45 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
245 PM CDT WED MAY 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1246 PM JASPER AL FUNNEL CLOUD
05/07/03 WALKER ON HWY 78. REPORTED BY
WALKER COUNTY 911.
1250 PM SUMITON AL FUNNEL CLOUD
05/07/03 WALKER REPORTED BY THE POLICE
DEPARTMENT.
0132 PM PINSON AL FUNNEL CLOUD
05/07/03 JEFFERSON REPORTED BY THE POLICE
DEPARTMENT.
0200 PM TRUSSVILLE AL 0.50 IN HAIL
05/07/03 JEFFERSON MARBLE SIZE HAIL.
REPORTED BY HAM RADIO
OPERATOR.
0210 PM CALERA AL FUNNEL CLOUD
05/07/03 SHELBY AT THE NATIONAL WEATHER
SERVICE OFFICE.
0215 PM CALERA AL FUNNEL CLOUD
05/07/03 SHELBY REPORTED BY SHELBY COUNTY
911.
0225 PM 3 N TALLADEGA AL 0.75 IN HAIL
05/07/03 TALLADEGA PENNY SIZE HAIL.
REPORTED BY HAM RADIO
OPERATOR.
0238 PM KINGDOM AL FUNNEL CLOUD
05/07/03 SHELBY PUBLIC REPORT.
0240 PM WILSONVILLE AL 0.75 IN HAIL
05/07/03 SHELBY PENNY SIZE HAIL.
REPORTED BY OFF-DUTY
WEATHER SERVICE
EMPLOYEE.Local storm report, May 7, 2:24 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 PM CDT WED MAY 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM TALLADEGA AL FUNNEL CLOUD
05/07/03 TALLADEGA REPORTED BY HAM RADIO
OPERATOR.
0232 PM TALLADEGA AL FUNNEL CLOUD
05/07/03 TALLADEGA ON HWY 77. REPORTED BY
HAM RADIO OPERATOR.
0234 PM TALLADEGA AL 0.75 IN HAIL
05/07/03 TALLADEGA PENNY SIZE HAIL JUST N OF
INTERSTATE 20 AND HWY 77.
REPORTED BY HAM RADIO
OPERATOR.
0235 PM MUNFORD AL 1.00 IN HAIL
05/07/03 TALLADEGA QUARTER SIZE HAIL.
REPORTED BY TALLADEGA
COUNTY EMA.
0236 PM TALLADEGA AL 0.75 IN HAIL
05/07/03 TALLADEGA PENNY SIZE HAIL ON HWY
34. REPORTED BY HAM
RADIO OPERATOR.
0237 PM EASTABOGA AL FUNNEL CLOUD
05/07/03 TALLADEGA REPORTED BY HAM RADIO
OPERATOR.
0239 PM MUNFORD AL FUNNEL CLOUD
05/07/03 TALLADEGA REPORTED BY HAM RADIO
OPERATOR.
0240 PM TALLADEGA AL 58 MPH TSTM GUST
05/07/03 TALLADEGA REPORTED BY HAM RADIO
OPERATOR.
0243 PM LINCOLN AL WIND DAMAGE
05/07/03 TALLADEGA NUMEROUS TREES DOWN ON
INTERSTATE 20 AT EXIT
169. TREE ACROSS ROAD.
0244 PM FAYETTEVILLE AL FUNNEL CLOUD
05/07/03 TALLADEGA REPORTED BY HAM RADIO
OPERATOR.
0247 PM WILSONVILLE AL TORNADO
05/07/03 SHELBY REPORTED BY SHELBY COUNTY
911.
0250 PM HARPERSVILLE AL TORNADO
05/07/03 SHELBY ON COOSA RIVER. REPORTED
BY SHELBY COUNTY 911.
0252 PM PELL CITY AL WIND DAMAGE
05/07/03 ST. CLAIR NUMEROUS TREES DOWN.
REPORTED BY TRAINED STORM
SPOTTER.Local storm report, May 7, 2:29 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
329 PM CDT WED MAY 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM WILSONVILLE AL TORNADO
05/07/03 SHELBY ON COUNTY ROAD 103 IN THE
HOMESTEAD COMMUNITY. 5
HOMES WITH ROOF DAMAGED.
1 HOME WITH MINOR
STRUCTURAL DAMAGE. 1
GARAGE DEMOLISHED.
REPORTED BY OFF-DUTY NWS
EMPLOYEE.Special weather statement, May 7, 2:36 PM CST, 32 minutes before
ALZ012>013-015-017>050-080200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
336 PM CDT WED MAY 07 2003
THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM
TORNADO WATCH NUMBER 288...
FAYETTE...LAMAR...WALKER...
THE FOLLOWING COUNTIES REMAIN IN
TORNADO WATCH NUMBER 288
WHICH IS IN EFFECT UNTIL 900 PM...
AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK...
CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...
CLEBURNE...COOSA...DALLAS...ELMORE...ETOWAH...
GREENE...HALE...JEFFERSON...LEE...LOWNDES...
MACON...MARENGO...MONTGOMERY...PERRY...PICKENS...
PIKE...RANDOLPH...RUSSELL...SHELBY...ST CLAIR...
SUMTER...TALLADEGA...TALLAPOOSA...TUSCALOOSA...
Local storm report, May 7, 2:46 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
346 PM CDT WED MAY 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM BYNUM AL 1.00 IN HAIL
05/07/03 CALHOUN QUARTER SIZE HAIL.
REPORTED BY CALHOUN
COUNTY EMA.
0255 PM LINCOLN AL WIND DAMAGE
05/07/03 TALLADEGA TREES DOWN AT HONDA
PLANT. REPORTED BY
TALLADEGA COUNTY EMA.
0257 PM SYLACAUGA AL FUNNEL CLOUD
05/07/03 TALLADEGA REPORTED BY TALLADEGA
COUNTY EMA.
0300 PM JASPER AL FLASH FLOOD
05/07/03 WALKER HWY 78 BRIDGE WASHED OUT.
REPORTED BY WALKER
COUNTY EMA.
0300 PM MT. CHEAHA AL 1.00 IN HAIL
05/07/03 CLAY QUARTER SIZE HAIL.
REPORTED BY STORM
SPOTTER.
0305 PM ABEL AL 0.75 IN HAIL
05/07/03 CLEBURNE PENNY SIZE HAIL.
REPORTED BY CLEBURNE
COUNTY EMA.
0307 PM CHILDERSBURG AL 1.75 IN HAIL
05/07/03 TALLADEGA GOLFBALL SIZE HAIL.
REPORTED BY TALLADEGA
COUNTY EMA.
0309 PM SYCAMORE AL 1.25 IN HAIL
05/07/03 TALLADEGA HALF DOLLAR SIZE HAIL.
REPORTED BY TALLADEGA
COUNTY EMA.
0315 PM WILSONVILLE AL WIND DAMAGE
05/07/03 SHELBY NUMEROUS TREES AND
POWERLINES DOWN. REPORTED
BY SHELBY COUNTY EMA.
0320 PM LINCOLN AL WIND DAMAGE
05/07/03 TALLADEGA 50 TREES DOWN AROUND HWY
78. REPORTED BY
TALLADEGA COUNTY EMA.
0320 PM WINTERBORO AL 0.25 IN HAIL
05/07/03 TALLADEGA PEA SIZE HAIL. REPORTED
BY TALLADEGA COUNTY EMA.
0323 PM CORINTH AL 1.00 IN HAIL
05/07/03 RANDOLPH QUARTER SIZE HAIL.
REPORTED BY RANDOLPH
COUNTY EMA.
0324 PM EDWARDSVILLE AL 1.00 IN HAIL
05/07/03 CLEBURNE QUARTER SIZE HAIL.
REPORTED BY CLEBURNE
COUNTY EMA.
0324 PM SYCAMORE AL 1.75 IN HAIL
05/07/03 TALLADEGA GOLF BALL SIZE HAIL.
REPORTED BY TALLADEGA
COUNTY EMA.Local storm report, May 7, 3:03 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
403 PM CDT WED MAY 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0248 PM WILSONVILLE AL TORNADO
05/07/03 SHELBY AT WILLS CAMP. REPORTED
BY SHELBY COUNTY EMA.
0248 PM LINCOLN AL WIND DAMAGE
05/07/03 TALLADEGA WIND DAMAGE TO A TRAILOR.
REPORTED BY HAM RADIO
OPERATOR.
0300 PM LINCOLN AL WIND DAMAGE
05/07/03 TALLADEGA NUMEROUS TREES DOWN.
PUBLIC REPORT.
0306 PM HARPERSVILLE AL TORNADO
05/07/03 SHELBY 2 BUILDINGS WITH ROOFS
OFF NEAR POWER PLANT.
REPORTED BY HAM RADIO
OPERATORS.
0310 PM WILSONVILLE AL TORNADO
05/07/03 SHELBY NUMEROUS TREES DOWN AND
HOUSES DAMAGED. REPORTED
BY HAM RADIO OPERATOR.
0320 PM SYCAMORE AL 1.75 IN HAIL
05/07/03 TALLADEGA GOLF BALL SIZE HAIL.
REPORTED BY NWS STORM
SPOTTER.
0321 PM LEEDS AL FUNNEL CLOUD
05/07/03 JEFFERSON ON HWY 78. REPORTED BY
HAM RADIO OPERATOR.
0338 PM LINCOLN AL WIND DAMAGE
05/07/03 TALLADEGA POWER LINES DOWN NORTH OF
HONDA PLANT. REPORTED BY
HAM RADIO OPERATOR.
0348 PM PIEDMONT AL FUNNEL CLOUD
05/07/03 CALHOUN PUBLIC REPORT.
0400 PM NEW LONDON AL FUNNEL CLOUD
05/07/03 ST. CLAIR PUBLIC REPORT.Tornado, Clay
- When
- May 7, 3:08 PM CST to 3:11 PM CST
- Where
- Clay County, Lineville
- Rating
- F0
- Path length
- 1.2 mi
- Path width
- 20 yd
- Property damage
- $3,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 33.317, -85.750
A very weak tornado apparently touched down just north of the center of Lineville and moved east-northeast ending east of SR 9. Damage was very minor and included several broken trees and some minor roof damage.Beg: 33 18.877/85 45.308 End: 33 19.042/85 44.105
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Alabama, May 7 to 8, 2003$1.0 billion · 1 event
- Tornadoes and Hail in Oklahoma, May 7 to 8, 2003$355,000 · F2 · 33 events
- Flooding in Alabama, May 7 to 10, 2003$4.7 million · 3 events
- Tornadoes and Flash Flood in Mississippi, May 7, 2003$1.6 million · F0 · 9 events
- Flash Flooding and Hail in Ohio, May 7, 2003$1.2 million · 1 in hail · 10 events
- Flash Flood in Alabama, May 7 to 8, 2003$1.0 million · 1 event
- Flash Flood and Lightning Strike in Alabama, May 7 to 8, 2003$870,000 · 2 events
- Flash Flood and Lightning Strike in Alabama, May 7 to 8, 2003$775,000 · 2 events
- Tornadoes in Alabama, May 7, 2003$170,000 · F1 · 2 events
- Flash Flood in North Carolina, May 7, 2003$300,000 · 1 event
- Flash Flood in Alabama, May 7, 2003$300,000 · 1 event
- Flash Flood in Alabama, May 7 to 8, 2003$300,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360774.